Difficulty Swallowing AFTER taking Ritalin?

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Difficulty Swallowing AFTER taking Ritalin?

This topic contains 2 replies, has 3 voices, and was last updated by  Andrea-Finding Health & Wellness 2 weeks, 1 day ago.

  • Author
    Posts
  • #134681

    rosietwiggs
    Participant

    Hey guys,

    I just got diagnosed a couple months ago (yay me!), and I recently started taking ritalin LA. It’s working great, but I notice in the morning, about an hour after I take it, I start having a rough time swallowing. It’s not dry-mouth, more like there’s a little bit of a blockage I’m trying swallow past, and it comes with a heightened gag reflex. It doesn’t last all day, just an hour or two.

    This wasn’t listed on the side-effects. Does anyone else experience this?

    Thanks!

  • #134802

    Penny Williams
    Keymaster

    Please reach out to your prescribing doctor about this side effect you’re experiencing. Could be significant and signal a need to change medications.

    Penny
    ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

  • #134819

    It sounds like you could be allergic to it. I echo what Penny said.

You must be logged in to reply to this topic.